Alert archive / Texas / High Wind Watches in 2015
High Wind Watch 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Feb 21, 2015, 3:13 PM CST. It took effect at Feb 22, 2015, 7:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 21, 2015, 3:13 PM CST (21:13 UTC)
- In effect from
- Feb 22, 2015, 7:00 PM CST
- Expired
- Feb 22, 2015, 3:55 AM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
696 WWUS74 KMAF 212113 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 313 PM CST SAT FEB 21 2015 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT FOR GUADALUPE PASS... .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY AND SUNDAY NIGHT. AS A RESULT...HIGH WINDS WILL BE POSSIBLE THROUGH GUADALUPE PASS SUNDAY NIGHT. TXZ258-221300- /O.NEW.KMAF.HW.A.0005.150223T0100Z-150223T1300Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 213 PM MST SAT FEB 21 2015 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT... * EVENT...HIGH WINDS. * TIMING...FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. * WINDS...NORTHEAST 35 TO 45 MPH...WITH GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
132 WWUS74 KMAF 220955 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 355 AM CST SUN FEB 22 2015 ...HIGH WIND WATCH IN EFFECT THIS EVENING THROUGH EARLY MONDAY MORNING FOR GUADALUPE PASS... .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TODAY... RESULTING IN HIGH WINDS THROUGH GUADALUPE PASS OVERNIGHT TONIGHT. TXZ258-222200- /O.UPG.KMAF.HW.A.0005.150223T0100Z-150223T1300Z/ /O.NEW.KMAF.HW.W.0007.150223T0100Z-150223T1300Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 255 AM MST SUN FEB 22 2015 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...HIGH WINDS. * TIMING...THIS EVENING THROUGH EARLY MONDAY MORNING. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. * WINDS...NORTHEAST 35 TO 45 MPH...WITH GUSTS TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 21, 2:55 PM CST, 18 minutes earlier.
Area forecast discussion, Feb 21, 2:55 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
255 PM CST Sat Feb 21 2015
.DISCUSSION...
WV imagery shows an upper trough diving south thru the PacNW, and
set to amplify and cut off over central CA by Monday afternoon. As
such, the current NW flow aloft will transition to SW over the next
18 hrs or so. At the sfc, the cold front that came thru this
morning has resulted in significantly cooler afternoon temps over
yesterday, and should come in just below
normal.
Overnight, PBL winds will veer, and isentropic upglide will
commence, as a stronger secondary cold front currently over the
Central Plains surges into West Texas and Southeast New Mexico.
Buffer soundings put fropa at KMAF at around 17Z Sunday. RA
should begin developing in from the NE during the morning hours,
increasing throughout the day as isentropic lift strengthens. After
00Z Monday, CAA surges into the area, w/-10C H85 temps as far south
as KMAF by early Monday morning, and the 0C isotherm down into
Mexico. Meanwhile, the west coast trough begins sending minor
shortwaves into the region thru SW flow aloft, increasing chances of
precip overnight Sunday and into Monday. Forecast soundings still
suggest SN can be ruled out, as moisture is generally too shallow.
Where it is sufficiently deep, models keep a warm nose large enough
to completely melt things. However, the cold, PBL layer persists in
either FZRA or IP...and today's soundings lean more toward FZRA for
areas generally north of I-10. Confidence is not high enough to go
total FZRA, especially nrn zones, where the the cold layer thickens
into IP territory at times. Plus, models differ somewhat on the
thickness of the cold lyr. Thus, we'll continue a mention of both
FZRA and IP, beginning after 00Z Monday, and continuing thru 18Z
Monday. Total ice accumulations should remain blo 0.25", except for
portions of the upper Colorado River Valley, namely Borden and
Scurry Counties, which could see a little over 0.25". For now, we
will be issuing a Winter WX Advisory for all areas north of I-10,
w/an emphasis on FZRA. If more than 0.25" in the NE persists over
the next few model runs, an upgrade to a Winter Wx Warning may be be
necessary.
Otherwise, the west coast trough will approach and move thru the
region by midweek, w/temps warming thru Wednesday, but remaining blo
normal. Wednesday night, another cold front is forecast, as another
trough approaches from the Four Corners area. This looks to be a
repeat of the next several days, w/chances of more precipitation
beginning as soon as Thursday, and continuing into the weekend.
Soundings even hint that moisture may be deep enough for SN. Stay
tuned.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 41 43 24 28 / 0 50 40 30
BIG SPRING TX 42 43 24 29 / 0 60 50 40
CARLSBAD NM 48 53 26 34 / 0 40 40 30
DRYDEN TX 54 68 35 37 / 0 40 50 30
FORT STOCKTON TX 50 64 27 34 / 0 40 30 20
GUADALUPE PASS TX 50 56 23 33 / 0 30 30 20
HOBBS NM 39 41 21 32 / 0 50 40 30
MARFA TX 43 69 24 44 / 0 30 20 10
MIDLAND INTL AIRPORT TX 41 46 22 29 / 0 50 40 30
ODESSA TX 43 45 25 30 / 0 50 40 30
WINK TX 46 55 29 37 / 0 40 30 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER WEATHER ADVISORY from 5 PM Sunday to 11 AM MST Monday FOR
THE FOLLOWING ZONES... Central Lea County...Eddy County
Plains...Guadalupe Mountains of Eddy County...Northern Lea
County...Southern Lea County.
TX...WINTER WEATHER ADVISORY from 6 PM CST /5 PM MST/ Sunday to Noon
CST /11 AM MST/ Monday FOR THE FOLLOWING ZONES... Andrews...
Borden...Crane...Davis/Apache Mountains Area...Dawson...
Ector...Gaines...Glasscock...Guadalupe Mountains...Howard...
Loving...Martin...Midland...Mitchell...Pecos...Reagan...
Reeves County and Upper Trans Pecos...Scurry...Upton...Van
Horn and Highway 54 Corridor...Ward...Winkler.
HIGH WIND WATCH from Sunday evening through late Sunday night
FOR THE FOLLOWING ZONES... Guadalupe Mountains.
&&
84/44
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Feb 21, 2:37 PM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 237 PM CST SAT FEB 21 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-222045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 237 PM CST SAT FEB 21 2015 /137 PM MST SAT FEB 21 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WARM...DRY...AND WINDY CONDITIONS WILL RESULT IN HEIGHTENED FIRE WEATHER CONDITIONS THIS AFTERNOON FOR THE LOWER ELEVATIONS OF THE GUADALUPE MOUNTAINS. A FIRE DANGER STATEMENT HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SLEET IS IN EFFECT FROM SUNDAY EVENING UNTIL MONDAY AFTERNOON... MAINLY ALONG AND NORTH OF INTERSTATE 10. ICY CONDITIONS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS SUNDAY NIGHT AND MONDAY...AND WILL LIKELY IMPACT ANY OUTDOOR ACTIVITIES. THERE IS ALSO A HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS OF SOUTHWEST TEXAS ON SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 3:10 PM CST | Winter Weather Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 61 hr |
Nearby
High Wind Watches in Texas, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.